Georgia, 2006Hail and Lightning Strike in Georgia, May 4, 2006
May 4, 2006 · NWS FFC · 2 events in 1 county or zone
1 lightning, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 4, 2:08 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, May 4, 2:08 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
308 PM EDT THU MAY 4 2006
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
SCATTERED SHOWERS/THUNDERSTORMS AFFECTING MAINLY NORTH GEORGIA AT
THE MOMENT AND EXPECT MAIN THREAT TO CONTINUE ACROSS THAT AREA INTO
THE EVENING AS FRONT CONTINUES TO PUSH SOUTHEAST FROM THE TENNESSEE
VALLEY REGION. LATEST MODEL RUNS SHOW FRONT SAGGING SOUTHWARD
OVERNIGHT...NEARING A ROME TO GAINESVILLE LINE BY EARLY FRIDAY. AS
IT DOES...DEEPER MOISTURE SPREADS ACROSS THE REST OF THE COUNTY
WARNING AREA...WITH GOOD CHANCE TO LIKELY POPS LOOKING GOOD FOR MUCH
OF THE AREA FRIDAY. BOUNDARY CONTINUE TO SAG SOUTHWARD ACROSS THE STATE
DURING THE DAY...NEARING A COLUMBUS TO AUGUSTA LINE BY DAYS END.
DRIER AIR BEGIN TO ADVECT INTO NORTHWEST PORTIONS FRIDAY NIGHT
BEHIND THE FRONT WITH BEST CHANCES FOR PRECIP OVER CENTRAL AND EAST
SECTIONS...ESPECIALLY DURING THE EVENING. BY SATURDAY MORNING...
BOUNDARY APPEARS TO HAVE PUSHED A LITTLE FARTHER SOUTH BUT STILL
REMAIN SOMEWHERE OVER EXTREME SOUTHERN PORTIONS OF THE COUNTY
WARNING AREA. WILL GO WITH DRY FORECAST ACROSS THE NORTH
SATURDAY...BUT WILL NEED TO KEEP LOW CHANCES POPS ACROSS CENTRAL
SECTIONS. BY SATURDAY NIGHT...MODELS HINT AT OLD BOUNDARY STARTING
TO PUSH BACK TO THE NORTH AS SURFACE LOW DEVELOPS AND MOVES
NORTHEAST...SPREADING DEEPER MOISTURE BACK ACROSS THE NORTH.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
LATEST GFS RUN SHOW BOUNDARY SOMEWHERE ACROSS NORTH CENTRAL GEORGIA
SUNDAY AS SURFACE HIGH BUILDS EAST AND BEGINS TO WEDGE DOWN THE
APPALACHIANS. WITH THIS SCENARIO...SUNDAY LOOKS TO BE A WET AND COOL
DAY WITH TEMPS RUNNING SOME 10 TO 15 DEGREES BELOW NORMAL...
ESPECIALLY ACROSS THE NORTH. MODELS START TO SCOUR WEAK WEDGE SUNDAY
NIGHT AS SURFACE LOW AND BOUNDARY CONTINUE TO PUSH NORTHEAST. BY
MONDAY MORNING...SURFACE LOW PROGGED OFF THE CAROLINA COAST...TAKING
BULK OF DEEPER MOISTURE WITH IT. WEAK HIGH PRESSURE BUILD ACROSS
THE SOUTHEAST BEHIND IT...BUT WILL BE SHORT-LIVED AS NEXT SYSTEM
BEGINS TO SPREAD MOISTURE BACK ACROSS OUR AREA LATE MONDAY NIGHT
INTO TUESDAY. MODELS SHOW NEXT FRONT APPROACHING/PUSHING THROUGH THE
AREA WEDNESDAY/THURSDAY TIME FRAME AND WILL NEED TO KEEP CHANCE POPS
GOING THROUGH THAT PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 62 79 58 80 / 30 50 20 10
ATHENS 61 80 58 83 / 20 60 30 10
GAINESVILLE 61 77 56 78 / 30 70 40 10
ROME 62 77 54 81 / 50 80 30 10
COLUMBUS 64 81 61 85 / 20 40 20 20
MACON 61 83 58 86 / 10 40 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 4, 10:10 AM EST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 AM EDT THU MAY 4 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1110 AM EDT THU MAY 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA THIS
AFTERNOON AND THIS EVENING...MAINLY NORTH OF A CARROLLTON TO ATLANTA
TO GAINESVILLE LINE.
.SYNOPSIS...
LATE THIS MORNING...A COLD FRONT EXTENDED FROM OHIO ACROSS NORTHERN
ARKANSAS. THIS COLD FRONT WILL SLOWLY MOVE EAST TODAY. AN OUTFLOW
BOUNDARY AHEAD OF A COMPLEX OF THUNDERSTORMS WAS ALSO LOCATED ACROSS
NORTHERN MISSISSIPPI AND NORTHERN ALABAMA. THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS NORTH GEORGIA AS TEMPERATURES WARM INTO
THE 80S.
.PRIMARY HAZARDS...
ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING COULD
PRODUCE LARGE HAIL...DAMAGING WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING.
.DISCUSSION...
INSTABILITY WILL BE FAIRLY HIGH ACROSS THE AREA THIS AFTERNOON.
CAPE VALUES WILL APPROACH 2000 AND LIFTED INDEX VALUES NEAR -3.
VERTICAL WIND SHEAR WILL BE FAIRLY WEAK BUT WILL BE SUFFICIENT
TO HELP MAINTAIN THUNDERSTORMS NEAR SEVERE LEVELS. ANOTHER
LIMITING FACTOR FOR SEVERE THUNDERSTORMS WILL BE THE LACK OF A
STRONG SURFACE BOUNDARY TO MAINTAIN LIFT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS WILL BE LIKELY ON FRIDAY AND EARLY
SATURDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE ON MONDAY THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION ESPECIALLY
AFTER 2 PM ACROSS NORTH GEORGIA.
In the hours before
Special weather statement, May 4, 1:48 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT THU MAY 4 2006
GAZ034-041915-
248 PM EDT THU MAY 4 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
GWINNETT COUNTY UNTIL 315 PM EDT...
AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
SLOWLY TO THE EAST. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, May 4, 2:06 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT THU MAY 4 2006
GAZ036-037-041930-
306 PM EDT THU MAY 4 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
OCONEE AND CLARKE COUNTIES UNTIL 330 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOGART...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
ACROSS NORTHERN OCONEE COUNTY INTO CLARKE COUNTY. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 4, 3:40 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EDT THU MAY 4 2006
GAZ034-042115-
440 PM EDT THU MAY 4 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
SOUTHERN GWINNETT COUNTY UNTIL 515 PM EDT...
AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LILBURN...MOVING EAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES
SLOWLY ACROSS THE SOUTHERN PORTION OF GWINNETT COUNTY. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE SNELLVILLE. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 4, 4:12 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT THU MAY 4 2006
GAZ034-045-042145-
512 PM EDT THU MAY 4 2006
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN DEKALB AND GWINNETT
COUNTIES UNTIL 545 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS PRODUCING HEAVY DOWNPOURS FROM TUCKER TO 10
MILES EAST OF GRAYSON...MOVING EAST AT 10 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PORTIONS OF DEKALB AND GWINNETT COUNTIES FROM THE TUCKER AREA EAST
TO LAWRENCEVILLE...SNELLVILLE AND GRAYSON. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES MAY HAVE ALREADY FALLEN AT A
FEW LOCATIONS. AN ADDITIONAL INCH IS POSSIBLE BY 545 PM.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. SLOW DOWN TO AVOID HYDROPLANING AS PONDING OF WATER ON
ROADWAYS IS LIKELY.
Special weather statement, May 4, 4:37 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
537 PM EDT THU MAY 4 2006
GAZ035-042200-
537 PM EDT THU MAY 4 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND HEAVY RAIN IN
BARROW COUNTY UNTIL 600 PM EDT...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WINDER...MOVING NORTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING AS IT MOVES ACROSS BARROW COUNTY.
HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING ON SMALL CREEKS AND IN FLOOD PRONE AREAS. MOTORISTS ARE
URGED TO SLOW DOWN TO AVOID HYDROPLANING.
Lightning, Barrow
- When
- May 4, 4:42 PM EST
- Where
- Barrow County, Winder
- Property damage
- $25,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 33.993, -83.713 (the zone’s center; the record gives no point)
The Barrow County 911 Center reported that a home was struck and set on fire by lightning. The exact damage amount was indeterminable.
Hail, Barrow
- When
- May 4, 4:44 PM EST to 4:49 PM EST
- Where
- Barrow County, Winder
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.983, -83.717
The public reported pea to penny-sized hail.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Texas, May 4 to 5, 2006$15 million · 4 in hail · 19 events
- Tornadoes and Hail in Texas, May 4, 2006$2.2 million · F1 · 27 events
- Flash Flooding and Hail in Oklahoma, May 4, 2006$625,000 · 1.75 in hail · 10 events
- Damaging Wind in Mississippi, May 4, 20063 injured · $300,000 · 65 kt wind · 1 event
- Damaging Winds in Mississippi, May 4, 2006$700,000 · 60 kt wind · 2 events
- Hail in Texas, May 4, 2006$312,000 · 3 in hail · 13 events
- Damaging Winds in Louisiana, May 4, 2006$503,000 · 70 kt wind · 2 events
- Damaging Winds in Louisiana, May 4, 2006$450,000 · 75 kt wind · 3 events
- Flash Flood and Hail in Texas, May 4 to 5, 2006$210,000 · 4.25 in hail · 16 events
- Damaging Wind in Arkansas, May 4, 2006$50,000 · 59 kt wind · 1 event
- Damaging Wind in Louisiana, May 4, 2006$50,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, May 4, 2006$30,000 · 58 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512756, 5512755.